Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 11, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 5, 1997, 2:30 PM CST for Fulton County, Knox County, Illinois. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 5, 1997, 2:30 PM CST (20:30 UTC)
- Expired
- Apr 5, 1997, 3:00 PM CST
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 96 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 2:45 PM CST | Thunderstorm Wind | Lewistown, IL | As the storms moved through Fulton County, numerous large tree limbs and power lines were blown down 1 mile north of Lewistown, in Canton, and in Banner. |
| Apr 5, 2:55 PM CST | Thunderstorm Wind | Galesburg, IL | As the thunderstorms moved through the Knoxville area, the winds destroyed a brick building and blew the roof off of one building at a lumber yard. Three people were in the brick building at the time, but escaped injury as it collapsed around them. No damag |
| Apr 5, 2:55 PM CST | Thunderstorm Wind | Oneida, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:30 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 5, 2:30 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 052033 RRA SVRSPI ILC057-095-052100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CST SAT APR 5 1997 * SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY - WEST CENTRAL ILLINOIS KNOX COUNTY - WEST CENTRAL ILLINOIS * UNTIL 300 PM CST * SOME LOCATIONS AFFECTED LONDON MILLS CANTON GALESBURG WATAGA * AT 228 PM CST LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM EASTERN MCDONOUGH COUNTY 25 MILES SOUTH SOUTHWEST OF GALESBURG TO RUSHVILLE....MOVING NORTH NORTHEAST AT 45 MPH. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAIN. MOVE TO A STURDY BUILDIN"G AND STAY AWAY FROM WINDOWS. BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:39 PM CST, 51 minutes earlier.
Area forecast discussion, Apr 5, 1:39 PM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 140 PM CST SAT APR 5 1997 NOT MUCH TIME TO WRITE AFD THIS AFTERNOON...AS LINE OF STRONG TRWS ABOUT TO MOVE INTO WRN PTNS OF CWA. LINE OF TRWS WILL MOVE THRU CWA BY EARLY EVENING WITH PCPN ENDING...THO CLOUDINESS WILL REMAIN...SO CURRENT ZONES LOOK GOOD WITH NO MAJOR CHANGES RECOMMENDED AT THIS TIME. PIA 48/50 +0 SPI 49/52 +0 DEC 50/53 +0 CMI 49/53 +0 LWV 51/55 +0 BYRD
In the hours before
Special weather statement, Apr 5, 11:19 AM CST, 3 hours 11 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1120 AM CST SAT APR 5 1997 SYNOPSIS: A COLD FRONT IN THE PLAINS WILL INTERACT WITH GULF MOISTURE FROM THE SOUTH TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EARLY THIS EVENING. EVEN THOUGH THUNDERSTORMS ARE FORECAST...NO SEVERE WEATHER IS EXPECTED IN CENTRAL OR SOUTHEAST ILLINOIS THIS AFTERNOON OR TONIGHT. BYRD
Special weather statement, Apr 5, 11:20 AM CST, 3 hours 10 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1120 AM CST SAT APR 5 1997 SYNOPSIS: A COLD FRONT IN THE PLAINS WILL INTERACT WITH GULF MOISTURE FROM THE SOUTH TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EARLY THIS EVENING. EVEN THOUGH THUNDERSTORMS ARE FORECAST...NO SEVERE WEATHER IS EXPECTED IN CENTRAL OR SOUTHEAST ILLINOIS THIS AFTERNOON OR TONIGHT. BYRD
Special weather statement, Apr 5, 1:22 PM CST, 1 hour 8 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 125 PM CST SAT APR 5 1997 SYNOPSIS: A FAST MOVING COLD FRONT IN CENTRAL MISSOURI IS INTERACTING WITH GULF MOISTURE FROM THE SOUTH...PRODUCING A LINE OF THUNDERSTORMS CURRENTLY ACROSS EASTERN MISSOURI. THESE STORMS WILL MOVE INTO WESTERN ILLINOIS OVER THE NEXT COUPLE OF HOURS. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS... SO SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BYRD
Special weather statement, Apr 5, 1:25 PM CST, 1 hour 5 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-061200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 125 PM CST SAT APR 5 1997 SYNOPSIS: A FAST MOVING COLD FRONT IN CENTRAL MISSOURI IS INTERACTING WITH GULF MOISTURE FROM THE SOUTH...PRODUCING A LINE OF THUNDERSTORMS CURRENTLY ACROSS EASTERN MISSOURI. THESE STORMS WILL MOVE INTO WESTERN ILLINOIS OVER THE NEXT COUPLE OF HOURS. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS... SO SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 2:46 PM CST | Severe Thunderstorm Warning | ILX | Mason, Menard, Sangamon | 29 min |
| Apr 5, 3:00 PM CST | Severe Thunderstorm Warning | ILX | Logan, Peoria, Tazewell | 45 min |
| Apr 5, 3:00 PM CST | Severe Thunderstorm Warning | ILX | Stark | 45 min |
| Apr 5, 3:16 PM CST | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 29 min |
| Apr 5, 3:36 PM CST | Severe Thunderstorm Warning | ILX | McLean, Woodford | 39 min |
| Apr 5, 3:36 PM CST | Severe Thunderstorm Warning | ILX | Marshall | 39 min |
| Apr 5, 3:41 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 34 min |
| Apr 5, 4:11 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 34 min |
| Apr 5, 4:11 PM CST | Severe Thunderstorm Warning | ILX | McLean | 34 min |
| Apr 5, 4:33 PM CST | Severe Thunderstorm Warning | ILX | Champaign | 57 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.